MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR RESECTOSCOPE; BIPOLAR WORKING ELEMENT

KARL STORZ SE & CO. KG BIPOLAR RESECTOSCOPE; BIPOLAR WORKING ELEMENT
Model Number 27040EB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation.The event most likely was due to a large air bubble during resection.
 
Event or Problem Description
Allegedly, during a bladder resection to cauterize a bleeding urethra, an eruption occurred inside the patient's bladder which caused a perforation of the bladder.

Brand Name
BIPOLAR RESECTOSCOPE
Common Device Name
BIPOLAR WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key8972198
Report Number9610617-2019-00079
Device Sequence Number10844808
Product Code HIH
UDI-Device Identifier04048551075623
UDI-Public4048551075623
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27040EB
Device Catalogue Number27040EB
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR